A 28-year-old female asked:
Disclaimer

i had the paragard iud placed 4 months ago and the first two months were typical but i didn t get a full period until the third month now i am 2 weeks?

1 doctor answer
Dr. Bryan Treacy
34 years experience Gynecology
Normal: Unusual bleeding with an iud, especially right after placement, occurs in twenty percent of women. Overall, the paragard should not effect your periods in the long run.
Answered on Oct 26, 2013
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 22-year-old female asked:
Dr. Jane Van Dis
17 years experience Obstetrics and Gynecology
Try another?: Not every birth control works for every woman. Most commonly the best for regulating periods is oral contraceptives. If the doctor was at fault for ... Read More
A 25-year-old female asked:
Dr. Allison Urrutia
13 years experience Obstetrics and Gynecology
Yes: In addition to checking your iud strings yourself, if you are having persistent pain you should be evaluated by your physician. There are many causes ... Read More
A 26-year-old female asked:
Dr. Audrey Lance
13 years experience Gynecology
Could be normal: The copper IUD ("paragard") can sometimes cause heavier periods. This usually gets better with time. If you are able to take ibuprofen, you can also t ... Read More
A 21-year-old female asked:
Dr. Natalie Sieb
13 years experience Family Medicine
Low chance: With the Paragard there is a very low chance of pregnancy with perfect use (making sure your strings are in place monthly, etc). With just one day lat ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month